Alabama, 2005Hail in Alabama, December 28, 2005
December 28, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 28, 1:23 PM CST, 52 minutes earlier.
Area forecast discussion, Dec 28, 1:23 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CST WED DEC 28 2005
.DISCUSSION...
THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER.
THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST
OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO
ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE.
AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW.
HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S
AGAIN BY THE WEEKEND.
EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE
IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN
LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND
DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO.
HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF
THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME
MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL
FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT
ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY.
ONCE AGAIN SORRY FOR THE SHORT DISCUSSION.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 38 50 29 60 / 20 0 10 10
ANNISTON 39 51 31 61 / 10 0 10 10
BIRMINGHAM 39 52 33 62 / 10 0 10 10
TUSCALOOSA 37 58 35 65 / 0 0 10 10
CALERA 40 53 32 63 / 10 0 10 10
AUBURN 42 52 36 61 / 10 0 10 10
MONTGOMERY 42 58 34 65 / 10 0 10 10
TROY 42 58 34 65 / 10 0 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z.
&&
80
Hazardous weather outlook, Dec 28, 11:22 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CST WED DEC 28 2005
ALZ011>015-017>050-291722-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1122 AM CST WED DEC 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
...AREA OF SLIGHT RISK SHIFTED SLIGHTLY EAST...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM TODAY
MAINLY ALONG AND EAST OF A LINE FROM SELMA TO CLANTON TO CENTRE. A
STRONG UPPER LEVEL SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE
INTO AND ACROSS THE AREA THIS AFTERNOON ALLOWING SCATTERED
THUNDERSTORMS TO DEVELOP. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...HOWEVER ENOUGH SHEAR MAY BE PRESENT TO ALLOW SOME STORMS TO
ROTATE AND POSSIBLY PRODUCE AN ISOLATED TORNADO...MAINLY ACROSS THE
SOUTHEAST SECTIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD AND STRONG
STORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY.
JD/81
In the hours before
Special weather statement, Dec 28, 12:17 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CST WED DEC 28 2005
ALZ033>035-281845-
BIBB-CHILTON-PERRY-
1217 PM CST WED DEC 28 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...CHILTON AND BIBB
COUNTIES UNTIL 1245 PM CST...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF OAKMULGEE...MOVING EAST AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMULGEE...LAWLEY...
RANDOLPH AND MAPLESVILLE THROUGH 1245 PM CST.
THE THREATS FROM THESE STORMS ARE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND SMALL HAIL. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES. HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.
JD/81
Local storm report, Dec 28, 1:06 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL INVERNESS 33.40N 86.72W
12/28/2005 0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL IN INVERNESS ON US HWY 280.
1221 PM HAIL MIDWAY 32.07N 85.52W
12/28/2005 0.75 INCH BULLOCK AL PUBLIC
PENNY SIZE HAIL REPORTED IN MIDWAY.
1250 PM HAIL 1 S EUFAULA 31.89N 85.15W
12/28/2005 1.00 INCH BARBOUR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED 1 1/2 MILES SOUTH OF EUFALA.
&&
JSSLocal storm report, Dec 28, 1:20 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 3 NW TALLADEGA 33.46N 86.13W
12/28/2005 0.50 INCH TALLADEGA AL EMERGENCY MNGR
DIME TO MARBLE SIZE HAIL REPORTED ON STEMLEY ROAD IN THE
STEMLEY COMMUNITY.
1258 PM HAIL 1 SE LINCOLN 33.59N 86.13W
12/28/2005 1.75 INCH TALLADEGA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT THE TALLADEGA SUPER
SPEEDWAY.
&&
JSSLocal storm report, Dec 28, 1:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL HOLY TRINITY 32.22N 85.00W
12/28/2005 1.75 INCH RUSSELL AL EMERGENCY MNGR
GOLF BALL SIZE HAIL.
0100 PM HAIL COTTONTON 32.15N 85.07W
12/28/2005 0.75 INCH RUSSELL AL EMERGENCY MNGR
DIME SIZE HAIL.
0105 PM HAIL WILSONVILLE 33.24N 86.48W
12/28/2005 0.75 INCH SHELBY AL NWS EMPLOYEE
DIME SIZE HAIL DOWNTOWN.
0115 PM HAIL ASHLAND 33.27N 85.83W
12/28/2005 0.88 INCH CLAY AL EMERGENCY MNGR
NICKLE SIZE HAIL.
&&
JSSLocal storm report, Dec 28, 1:34 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL JACKSONS GAP 32.88N 85.82W
12/28/2005 0.75 INCH TALLAPOOSA AL PUBLIC
PENNY SIZE HAIL REPORTED IN JACKSONS GAP.
0129 PM HAIL 2 S ANNISTON 33.63N 85.81W
12/28/2005 1.00 INCH CALHOUN AL OTHER FEDERAL
QUARTER SIZE HAIL REPORTED BY THE FLIGHT SERVICE STATION
LOCATED AT THE ANNISTON METRO AIRPORT.
&&
JSSLocal storm report, Dec 28, 2:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL OXFORD 33.60N 85.83W
12/28/2005 1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZE HAIL REPORTED ON HWY 78 IN OXFORD.
0136 PM HAIL CHILDERSBURG 33.28N 86.35W
12/28/2005 0.25 INCH TALLADEGA AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN THE BON AIR COMMUNITY NEAR
CHILDERSBURG.
0137 PM HAIL JACKSONS GAP 32.88N 85.82W
12/28/2005 1.00 INCH TALLAPOOSA AL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED IN JACKSONS GAP.
0154 PM HAIL KELLYTON 32.98N 86.03W
12/28/2005 0.88 INCH COOSA AL POST OFFICE
MARBLE TO NICKEL SIZE HAIL REPORTED IN KELLYTON.
&&
JSSHail, Tallapoosa
- When
- December 28, 2:15 PM CST to 2:31 PM CST
- Where
- Tallapoosa County, Newsite
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.033, -85.767
Penny to half dollar size hail was reported in and around New Site. The hail collected up to 6 inches deep in many places.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Debris Flows in California, December 28 to 31, 2005$130 million · 64 kt wind · 12 events
- Tornadoes and Hail in Georgia, December 28, 2005$2.9 million · F1 · 66 events
- Tornado in Georgia, December 28, 2005$200,000 · F0 · 1 event
- Tornadoes and Hail in Georgia, December 28, 2005$15,000 · F1 · 9 events
- Tornado and Damaging Wind in Georgia, December 28, 2005$55,000 · F0 · 2 events
- Damaging Wind in Tennessee, December 28, 2005$35,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 60 kt wind · 1 event
- Winter Weather in New York, December 28 to 29, 2005$15,000 · 3 events
- Flooding in Oregon, December 28 to 31, 200511 events
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483269.